Weight Gain Since Dropping Fin

finasteride

#1

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?

I am from the USA, Philadelphia to be exact.

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)

I have seen this site mentioned on HLT before.

What is your current age, height, weight?

29, 5’9", 185 lbs

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?

I used finasteride for 3.5 years

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?

1 mg Daily

What condition was being treated with the drug?

Hair loss

For how long did you take the drug (weeks/months/years)?

3.5 years

How old were you, and WHEN (date) did you start the drug?

March 2015

How old were you when you quit, and WHEN (date) did you quit?

December 2018

How did you quit (cold turkey or taper off)?

Cold Turkey ( Might have been a big mistake but oh well hindsight is 20/20)

How long into your usage did you notice the onset of side effects?

About 2.5 years in I noticed progressive weight gain.

What side effects did you experience that have yet to resolve since discontinuation?
Libido is not as strong as it used to be. Can still have strong erections and enjoy sex but not with the same intensity.

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[X ] Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
[ X] Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[ X] Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
[X ] Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

[X ] Other (please explain)

High Cholesterol and triglycerides. Had my blood tested and those were the only red flags. Total testosterone was in normal range.

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

I have tried to cut my diet to a minimum. Weight lifting and cardio at least 3 times a week. Seems to only have minimal impact.

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Yea, just that since dropping this shit I hardly feel like my old self at all. My physique is an embarrassment now compared to what it used to be. Wish I had just shaved my head and never heard of this god forsaken drug.

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

So to start with, I was on finasteride for 3.5 years and finally stopped taking it back in late November/early December. This past summer I noticed I was carrying a lot more weight than usual on my abdomen and thought maybe it was finasteride that was the culprit. I have always worked out and been active, am 29 years old and never had weight issues in the past. So yea finally made the decision to drop finasteride. Since then I have gained a lot of weight and actually had sexual sides also, something I NEVER had in the past. However, I guess I can be thankful that I do not have brain fog or any of the other issues I’ve seen people mention.

I thought maybe it would pass but it’s been long enough to where I’m now wondering if this is a permanent thing or not. I went to my doctor to get some blood work done, and strangely enough my total testosterone looked normal. The red flags that I did get were in my lipid profile. Here are snips of the results.

Any advice offered would be much appreciated.


#2

i have the same problem and the same lipid profile
fat gain in the chest/mid section and on the sides with swelling that come and go

it’s seems it’s something to do with insulin resistance caused by dysfunctional 5 alpha reductase

i’am waiting for andractim to try and see if that make a difference


#3

Please report back your Andractim experience in details. Would like to hear it. Thanks.


#4

I’ve tried everything under the sun nothing helps it…Mine got worse and worse over time the weight and swelling just keeps going…Body is missing something like something breaks down after stopping the drug…


#5

try low carb diet and high intensity training like cross fit
it wont solve the problem but will improve it alot

what was your experience with andractim?


#6

I’d also recommend a low-carb diet. It has helped me tremendously. Down ~25lbs over the last 5 weeks of really honing in on my diet. Sleeping through the night and feel fantastic.


#7

This study found insulin resistance and fat build up in the liver when 5-at type 1s are inhibited (in rodents). My bloodwork looks the same with high LDL and low ish HDL. When the doctor saw the results, he Dismissed it with “ah you probably just had a cheeseburger or something last night.”


#8

Yea I had seen that before also. I am going to make an appointment with and endocrinologist and see if they can test me for insulin resistance. I notice when I lift heavy, the next day I feel maybe 60 percent of how I used to. And I definitely lose fat. Would chalk that up to increased DHT from lifting. But I can’t be sure until I get more detailed hormone tests done.

I am praying that this shit will go away with time but, with the stories floating around here it seems that’s wishful thinking. Well, fingers crossed…


#9

Isn’t this as simple as testing hemoglobin a1c?


#10

@McCauley1189 if you want to save money, you can just go to labcorp and have them test your fasted glucose and HbA1C. It’ll beat the Doctors bill for office visit, blood draw, and lab fees. Assuming you’re in America and paying arm and leg at the doctors haha.


#11

fasted glucose and hba1c arent suffisent to find out if you have IR

you should calculate your HOMA-IR by testing you fasted insulin and glucose level

here is the equation

https://www.thebloodcode.com/homa-ir-calculator/

my HOMA-IR is 3.46

Optimal insulin sensitivity: < 1
Early insulin resistance: > 1.9
Significant insulin resistance: > 2.9


#12

How old are you and what is your weight, kaisus? Are you overweight? I hope that’s not too personal, I just want to know if some of us may have insulin resistance without “looking like the typical insulin resistant person.”


#13

i’am 30,not overweight just some belly and chest fat,actually my BMI is in the normal range (76 kg for 1.8m)


#14

Thank you for the information. I wonder if more of us are insulin resistant as a result of this syndrome, and not due to overweight/sedentary factors.